×

On the distribution of dividend payments in a Sparre Andersen model with generalized Erlang(\(n\)) interclaim times. (English) Zbl 1117.91377

Summary: We present some results on the distribution of dividend payments until ruin under a Sparre Andersen risk model with generalized Erlang(n)-distributed inter-claim times and a constant dividend barrier. An integro-differential equation for the moment-generating function of the sum of the discounted dividend payments until ruin is derived. Moreover, explicit solutions for arbitrary moments of the present value of dividend payments are obtained, when the individual claim amounts have a distribution with rational Laplace transform. Numerical illustrations of the results are given for an Erlang(2) risk model and Erlang(2)-distributed claim amounts.

MSC:

91B30 Risk theory, insurance (MSC2010)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Albrecher, H., Discussion of “Optimal Dividends: Analysis with Brownian Motion” by H. Gerber and E. Shiu, N. Am. Actuarial J., 8, 2, 111-113 (2004) · Zbl 1085.62506
[2] Albrecher, H., Hartinger, J., Tichy, R.F., 2005. On the distribution of dividend payments and the discounted penalty function in a risk model with linear dividend barrier. Scand. Actuarial J. (2), 103-126.; Albrecher, H., Hartinger, J., Tichy, R.F., 2005. On the distribution of dividend payments and the discounted penalty function in a risk model with linear dividend barrier. Scand. Actuarial J. (2), 103-126. · Zbl 1092.91036
[3] Albrecher, H.; Kainhofer, R., Risk theory with a non-linear dividend barrier, Computing, 68, 4, 289-311 (2002) · Zbl 1076.91521
[4] Albrecher, H.; Kainhofer, R.; Tichy, R. F., Simulation methods in ruin models with non-linear dividend barriers, Math. Comput. Simulat., 62, 3-6, 277-287 (2003) · Zbl 1036.91029
[5] Asmussen, S.; Taskar, M., Controlled diffusion models for optimal dividend pay-out, Insur. Math. Econ., 20, 1-15 (1997) · Zbl 1065.91529
[6] Borch, K., The mathematical theory of insurance (1974), Lexington Books: Lexington Books Lexington, MA
[7] Bühlmann, H., Mathematical Methods in Risk Theory (1970), Springer-Verlag · Zbl 0209.23302
[8] Claramunt, M.M., Mármol, M., Alegre, A., 2003. A note on the expected present value of dividends with a constant barrier on the discrete time model. Mitteilungen der Schweizerischen Aktuarvereinigung, Heft 2, 149-159.; Claramunt, M.M., Mármol, M., Alegre, A., 2003. A note on the expected present value of dividends with a constant barrier on the discrete time model. Mitteilungen der Schweizerischen Aktuarvereinigung, Heft 2, 149-159. · Zbl 1333.91021
[9] Claramunt, M.M., Mármol, M., Lacayo, R., 2004. On the probability of reaching a barrier in an Erlang(2) risk process. Working Paper no. 24. Departament de Matemàtiques. Universitat Autònoma de Barcelona.; Claramunt, M.M., Mármol, M., Lacayo, R., 2004. On the probability of reaching a barrier in an Erlang(2) risk process. Working Paper no. 24. Departament de Matemàtiques. Universitat Autònoma de Barcelona. · Zbl 1274.91246
[10] Cheng, Y.; Tang, Q., Moments of the surplus before ruin and the deficit at ruin in the Erlang(2) risk process, N. Am. Actuarial J., 7, 1-12 (2003) · Zbl 1084.60544
[11] Dickson, D. C.M., On a class of renewal risk process, N. Am. Actuarial J., 2, 3, 60-73 (1998) · Zbl 1081.60549
[12] Dickson, D. C.M.; Hipp, C., Ruin probabilities for Erlang(2) risk process, Insur. Math. Econ., 22, 251-262 (1998) · Zbl 0907.90097
[13] Dickson, D. C.M.; Hipp, C., On the time to ruin for Erlang(2) risk process, Insur. Math. Econ., 29, 333-344 (2001) · Zbl 1074.91549
[14] Dickson, D. C.M.; Waters, H. R., Some optimal dividend problems, ASTIN Bull., 34, 1, 49-74 (2004) · Zbl 1097.91040
[15] de Finetti, B., Trans. XVth Int. Congr. Actuaries, 2, 433-443 (1957)
[16] Gerber, H. U., Games of economic survival with discrete and continuous income process, Operat. Res., 20, 1, 37-45 (1972) · Zbl 0236.90079
[17] Gerber, H.U., 1979. An introduction to mathematical risk theory. S.S. Huebner Foundation Monograph Series no. 8. Homewood, IL, Irwin.; Gerber, H.U., 1979. An introduction to mathematical risk theory. S.S. Huebner Foundation Monograph Series no. 8. Homewood, IL, Irwin. · Zbl 0431.62066
[18] Gerber, H. U.; Shiu, E. S.W., Optimal dividends: analysis with Brownian motion, N. Am. Actuarial J., 8, 1, 1-20 (2004) · Zbl 1085.62122
[19] Gerber, H. U.; Shiu, E. S.W., Author’s Reply to the Discussions on “Optimal dividends: analysis with Brownian motion”, N. Am. Actuarial J., 8, 2, 113-115 (2004)
[20] Gerber, H. U.; Shiu, E. S.W., The time value of ruin in a Sparre Andersen model, N. Am. Actuarial J., 9, 2, 49-69 (2005) · Zbl 1085.62508
[21] Hubalek, F.; Schachermayer, W., Optimizing expected utility of dividend payments for a Brownian risk process and a peculiar nonlinear ODE, Insur. Math. Econ., 34, 193-225 (2004) · Zbl 1136.91481
[22] Li, S.; Garrido, J., On ruin for the Erlang \((n)\) risk process, Insur. Math. Econ., 34, 391-408 (2004) · Zbl 1188.91089
[23] Li, S.; Garrido, J., On a class of renewal risk models with a constant dividend barrier, Insur. Math. Econ., 35, 691-701 (2004) · Zbl 1122.91345
[24] Lin, X. S.; Willmot, G. E.; Drekic, S., The classical risk model with a constant dividend barrier: analysis of the Gerber-Shiu discounted penalty function, Insur. Math. Econ., 33, 551-566 (2003) · Zbl 1103.91369
[25] Paulsen, J.; Gjessing, H. K., Optimal choice of dividend barriers for a risk process with stochastic return on investments, Insur. Math. Econ., 20, 215-223 (1997) · Zbl 0894.90048
[26] Siegl, T.; Tichy, R. F., A process with stochastic claim frequency and a linear dividend barrier, Insur. Math. Econ., 24, 51-65 (1999) · Zbl 0944.91032
[27] Sun, L.; Yang, H., On the joint distribution of surplus inmediately before ruin and the deficit at ruin for Erlang(2) risk processes, Insur. Math. Econ., 34, 121-125 (2004) · Zbl 1054.60017
[28] Tsai, C. C.; Sun, L., On the discounted distribution functions for the Erlang(2) risk process, Insur. Math. Econ., 35, 5-19 (2004) · Zbl 1215.62114
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.